MAUDE Adverse Event Report: MEDTRONIC, INC. RESTORE; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC, INC. RESTORE; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 37022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Chest Pain (1776); Hematoma (1884); Pain (1994); Discomfort (2330); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 355018, lot#: gb6214387, product type: accessory.Other relevant device(s) are: product id: 355018, serial/lot #: (b)(4), ubd: 29-oct-2022, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient experienced hematoma where the right lingual vein was nicked during introducer placement resulting in hematoma on the floor of the mouth and the study was halted early.The patient was admitted to the icu for tongue edema.Patient was extubated for 4 hours while being in the icu.Patient was then admitted for observation overnight and subsequently discharged the next morning.The patient also experienced a sore tongue and area under the chin.Action taken included peridex mouth wash.The patient also experienced chest pain after they cough.It was likely that the trauma from the intubation caused the chest pain.It was stated the issue resolved on (b)(6) 2022 and the severity was moderate.The sore throat also resolved on (b)(6) 2022 with a mild severity.Furthermore, they experienced neck swelling with slight pain, bruising, and swelling at site of insertion from the procedure.Primary indication for dise procedure: epiglottis surgery, evaluation for hgn stimulation implant.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received stating that the symptoms were resolved.

Brand Name
RESTORE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15330161
Report Number2182208-2022-02823
Device Sequence Number6362215
Product Code EZW
UDI-Device Identifier00643169974807
UDI-Public00643169974807
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37022
Device Catalogue Number37022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date11/23/2022
Date Device Manufactured12/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight82 KG